Alert archive / Wisconsin / Flash Flood Warnings in 2008
Flash Flood Warning 22, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 12, 2008, 4:19 PM CDT for Grant County, Wisconsin. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2008, 4:19 PM CDT (21:19 UTC)
- Expired
- Jun 12, 2008, 9:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, WI
The radar
The Quad Cities radar (KDVN), 123 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:28 PM CDT | FLASH FLOOD | Lancaster, WI | LIVINGSTON AND POTOSI ALSO HARD HIT. STATE HIGHWAYS 80 ADN 81 CLOSED. COUNTY ROADS U...N...A...AND D ALL CLOSED. NUMEROUS TOWNSHIP ROADS WASHED OUT. NO TRAVEL IS RECOMMENDED IN THE COUNTY. |
| Jun 12, 4:30 PM CDT | FLASH FLOOD | Potosi, WI | 2 HOUSES DESTROYED IN POTOSI ON HIPPIE HOLLOW ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KARX 122128
FFWARX
WIC043-122315-
/O.NEW.KARX.FF.W.0022.080612T2119Z-080612T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
426 PM CDT THU JUN 12 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRANT COUNTY IN SOUTHWEST WISCONSIN...
THIS INCLUDES THE CITIES OF...PLATTEVILLE...LANCASTER...
* UNTIL 615 PM CDT
* AT 415 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THIS WARNING EXTENDS THE PREVIOUS FLASH FLOOD WARNING FOR GRANT
COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MUSCODA...LANCASTER...FENNIMORE...POTOSI...AND HURRICANE.
OBSERVERS REPORT 3 TO 4 INCHES OF RAIN SINCE THIS MORNING...AND
MAJOR RUNOFF. SIGNIFICANT FLOODING IS ONGOING. THE GRANT RIVER HAS
RISEN 8 FEET IN THE LAST 2 HOURS. THIS IS A DANGEROUS SITUATION.
MOST STATE HIGHWAYS ARE CLOSED ACROSS GRANT COUNTY AND SOME RESCUES
ARE OCCURRING. THE FOLLOWING STREAMS ARE ESPECIALLY AT RISK...
THE PLATTE RIVER...BOICE CREEK...ALL TRIBUTARIES OF THE GRANT
RIVER...THE LITTLE PLATTE RIVER...AND RATTLESNAKE CREEK.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4251 9064 4254 9064 4255 9066 4264 9071
4268 9091 4278 9103 4319 9060 4321 9055
4320 9043 4253 9042 4252 9041 4250 9042
TIME...MOT...LOC 2119Z 180DEG 0KT 4265 9056
$$
BAUMGARDT3 follow-up statements
000
WGUS73 KARX 122140
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
435 PM CDT THU JUN 12 2008
WIC043-122315-
/O.CON.KARX.FF.W.0022.000000T0000Z-080612T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
435 PM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR GRANT
COUNTY...
AT 431 PM CDT...LAW ENFOREMENT REPORTED THE FOLLOWING TOWNS HAVE
SIGNIFICANT FLODDING AND EVACUATION PROBLEMS...
POTOSI...LANCASTER...AND LIVINGSTON.
STATE HIGHWAYS 80 AND 81 ARE CLOSED...AS WELL AS NUMEROUS COUNTY AND
TOWNSHIP ROADS. TRAVEL IS NOT RECOMMENDED.
OBSERVERS REPORT 3 TO 4 INCHES OF RAIN SINCE THIS MORNING...AND
MAJOR RUNOFF. SIGNIFICANT FLOODING IS ONGOING. THE GRANT RIVER ROSE
8 FEET FROM 230 PM TO 430 PM. THIS IS A DANGEROUS SITUATION.
IF YOU LIVE ALONG THE FOLLOWING STREAMS OR RIVERS...EVACUATE TO
HIGHER GROUND...
THE PLATTE RIVER...BOICE CREEK...ALL TRIBUTARIES OF THE GRANT
RIVER...THE LITTLE PLATTE RIVER...AND RATTLESNAKE CREEK.
HEAVY RAIN WILL CAUSE ROCK AND MUD-SLIDES IN AREAS OF STEEP TERRAIN.
THIS COULD CAUSE ENTIRE HILL SIDES TO GIVE WAY AND IMPACT NEARBY
HOMES AND ROADS. MOVE TO HIGHER OR MORE STABLE GROUND IMMEDIATELY.
USE CAUTION ON AREA ROADS AND NEVER DRIVE INTO HIGH WATER.
FLASH FLOODING WILL LIKELY WASH SECTIONS OF ROADS AWAY...ESPECIALLY
SECONDARY ROADS AND IN AREAS WITH STEEP TERRAIN. BRIDGE APPROACHES
MAY ALSO BE DAMAGED SO USE EXTRA CAUTION WHEN TRAVELING THROUGH THE
WARNED AREA.
LAT...LON 4251 9064 4254 9064 4255 9066 4264 9071
4268 9091 4278 9103 4319 9060 4321 9055
4320 9043 4253 9042 4252 9041 4250 9042
TIME...MOT...LOC 2135Z 180DEG 0KT 4265 9056
$$
BAUMGARDT000
WGUS53 KARX 122309
FFWARX
WIC043-130215-
/O.EXT.KARX.FF.W.0022.000000T0000Z-080613T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
602 PM CDT THU JUN 12 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
GRANT COUNTY IN SOUTHWEST WISCONSIN...
THIS INCLUDES THE CITIES OF...PLATTEVILLE...LANCASTER...
* UNTIL 915 PM CDT
* AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT MORE THUNDERSTORMS WILL BE MOVING INTO THE WARNED AREA IN THE
NEXT SEVERAL HOURS. THERE IS POTENTIAL FOR HEAVY RAIN IN THESE
THUNDERSTORMS...THEREFORE FLASH FLOODING WILL CONTINUE TO BE
POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MUSCODA AND
FENNIMORE
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
FLASH FLOODING WILL LIKELY WASH SECTIONS OF ROADS AWAY...ESPECIALLY
SECONDARY ROADS AND IN AREAS WITH STEEP TERRAIN. BRIDGE APPROACHES
MAY ALSO BE DAMAGED SO USE EXTRA CAUTION WHEN TRAVELING THROUGH THE
WARNED AREA.
LAT...LON 4251 9064 4254 9064 4255 9066 4264 9071
4268 9091 4278 9103 4319 9060 4321 9055
4320 9043 4253 9042 4252 9041 4250 9042
TIME...MOT...LOC 2302Z 180DEG 0KT 4265 9056
$$
BROOKS000
WGUS73 KARX 130128
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
825 PM CDT THU JUN 12 2008
WIC043-130215-
/O.CON.KARX.FF.W.0022.000000T0000Z-080613T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
825 PM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR GRANT
COUNTY...
AT 823 PM CDT...THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL BE
MOVING INTO THE WARNED AREA IN THE NEXT HOUR...WHICH WILL CONTINUE
THE FLASH FLOODING THREAT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLATTEVILLE...MUSCODA...LANCASTER AND FENNIMORE
AT 823 PM CDT...LOCAL LAW ENFORCEMENT INDICATED THAT MANY ROADS
THROUGHOUT THE COUNTY CONTINUED TO BE CLOSED DUE TO HIGH WATER.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
FLASH FLOODING WILL LIKELY WASH SECTIONS OF ROADS AWAY...ESPECIALLY
SECONDARY ROADS AND IN AREAS WITH STEEP TERRAIN. BRIDGE APPROACHES
MAY ALSO BE DAMAGED SO USE EXTRA CAUTION WHEN TRAVELING THROUGH THE
WARNED AREA.
LAT...LON 4251 9064 4254 9064 4255 9066 4264 9071
4268 9091 4278 9103 4319 9060 4321 9055
4320 9043 4253 9042 4252 9041 4250 9042
TIME...MOT...LOC 0125Z 180DEG 0KT 4265 9056
$$
BROOKSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:04 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 12, 3:04 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
304 PM CDT THU JUN 12 2008
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
FORECAST CONCERNS THIS PACKAGE...RAIN/STORM TREATS YET THIS
EVENING...-SHRA/-TSRA CHANCES FRI AFTERNOON AND AGAIN FOR THE
WEEKEND.
DATA ANALYSIS AT 18Z HAD BROAD LOW PRESSURE CENTERED OVER SOUTHEAST
SASKAT. FRONT/WIND SHIFT/LEADING EDGE OF SOME DRIER AIR WRAPPED FROM
THE LOW ACROSS SOUTHERN CAN TO EASTERN MN/IA. AREA RADARS SHOWED SCT
-SHRA/TSRA ALONG/AHEAD OF THIS FRONT/WIND SHIFT LINE. LAPS DATA
INDICATED CAPE OF 1K J/KG AND HIGHER GENERALLY CONFINED TO ALONG/
SOUTH OF WI/IL BORDER AND EASTER IA...IN AREAS WHERE CLOUDS/EARLIER
CONVECTION HAS NOT SUPPRESSED THE TEMPERATURE RISE TODAY. STRONG/
SEVERE CONVECTION FIRING ON NORTHERN EDGE OF STRONGER INSTABILITY IN
AREA OF LOW LEVEL CONVERGENCE ALONG/AHEAD OF THE FRONT. VIS IMAGERY
SHOWED SUNNY TO PARTLY CLOUDY SKIES BEHIND THE FRONT ACROSS MUCH OF
MN/NORTHWEST HALF OF IA.
12.12Z NAM/GFS LOOK TO HAVE INITIALIZED QUITE WELL. SOLUTION ARE
QUITE SIMILAR FOR TONIGHT INTO SUN NIGHT...AT LEAST SYNOPTICALLY.
MESO-SCALE DIFFERENCES ON CONVECTION LOCATION/AMOUNTS DO SHOW UP
BEYOND 60HRS /SAT NIGHT INTO SUN NIGHT/. THIS NOT UNEXPECTED GIVEN
SOME SUBTLE DIFFERENCES IN THE HANDLING OF THE SHORTWAVE ENERGY IN
THE WEST/NORTHWEST FLOW ALOFT BEYOND 60HRS. DPROG/DT OF 500MB HGTS
AT 12.12Z SHOWED NAM/GFS RUNS OF 10.12Z AND 11.12Z VERIFIED QUITE
WELL ACROSS NOAM AND TRENDED TOWARD A COMPROMISE OF THEIR EARLIER
RUNS. THRU 36HRS...GFS SHOWS THE BETTER RUN-TO-RUN CONSISTENCY WITH
NAM TRENDING TOWARD IT. FOR 36-60HRS GFS CONTINUES TO SHOW THE
BETTER RUN-TO-RUN CONSISTENCY...BUT CONSISTENCY ON SHORTWAVE DETAILS
DOES SUFFER SOME. FOR 60-84HRS TREND IS TOWARD SLOWER/STRONGER WITH
A NORTHWEST FLOW SHORTWAVE TO MOVE INTO THE REGION...WHICH IS
SUPPORTED BY NAM. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED BOTH
NAM/GFS REASONABLE WITH THE SFC MASS FIELDS ACROSS THE CENTRAL
CONUS. A BLEND OF NAM/GFS LOOKED BEST WITH THE 12Z-18Z PRECIP
ACROSS THE CENTRAL CONUS. PER WV IMAGERY...NAM LOOKED BETTER WITH
THE SHORTWAVE DETAILS AROUND THE ND/MT/SASKAT UPPER LOW WHILE GFS
APPEARED BETTER NEAR THE EAST/WEST COASTS OF CAN. MODEL TRENDS AND
18Z DATA POINT TO FAVORING A NAM/GFS BLEND WITH WEIGHTING TOWARD
GFS DUE TO ITS BETTER RUN-TO-RUN CONSISTENCY. THUS FAVORED THIS
BLEND WITH AVERAGE TO GOOD FORECAST CONFIDENCE.
FOR THE SHORT TERM...LEADING FRONT/WIND SHIFT WILL CONTINUE TO
PUSH EAST ACROSS THE AREA THIS EVENING...WITH A SECONDARY TROUGH/
FRONT AND STRONGER DRYING TO PUSH ACROSS THE AREA AFTER MIDNIGHT.
MOISTURE/INSTABILITY WILL CONTINUE TO STREAM NORTH AHEAD OF THE
FIRST BOUNDARY...WITH THREAT OF STRONG/SEVERE STORMS AND HEAVY
RAINS...OVER ROUGHLY THE SOUTHEAST THIRD OF THE FORECAST AREA THIS
EVENING. WILL CONTINUE FLASH FLOOD WATCH TO 06Z ALONG/EAST OF A
TOMAH-STRAWBERRY POINT LINE...THOUGH GREATEST HEAVY RAIN THREAT
LOOKS TO LIE ALONG/EAST OF A KVOK-RICHLAND CENTER-LANCASTER LINE.
WILL CANCEL FLASH FLOOD WATCH ELSEWHERE...WITH DISTANCE-SPEED TOOL
INDICATING LEADING BOUNDARY WILL BE NEAR A KMDZ-KVOK-KDBQ LINE AT
00Z. TRIMMED -SHRA/TSRA CHANCES EVEN MORE AFTER 06Z WITH PASSAGE OF
2ND TROUGH AND PUSH OF INSTABILITY/CONVERGENCE/DEEPER MOISTURE EAST
OF THE FORECAST AREA. MAIN MID LEVEL TROUGH AXIS PUSHES TOWARD THE
FORECAST AREA FOR FRI AFTERNOON. DEEP CYCLONIC FLOW TIGHTENS ALONG
WITH STEEP MID LEVEL LAPSE RATES AND SOME WEAK INSTABILITY PER MODEL
SOUNDINGS. CONTINUED SMALL -SHRA/-TSRA CHANCE FOR FRI AFTERNOON. MAY
YET NEED A SMALL -SHRA/-TSRA CHANCE INTO EARLY FRI EVENING BUT LEFT
THIS DRY FOR NOW. QUIET FRI NIGHT/SAT MORNING AS TROUGH AXIS PASSES
AND DRIER AIRMASS BEHIND IT SPREADS INTO THE AREA. NEXT WEAK
SHORTWAVE THRU THE FLOW PASSES NORTH OF THE FORECAST AREA SAT.
HOWEVER...SHOT OF 850-700MB WARM ADVECTION/ MOISTURE TRANSPORT/
THETA-E ALONG WITH 500-1000 J/KG CAPE ACCOMPANY THIS FEATURE ACROSS
THE AREA. CONFINED HIGHER -SHRA/-TSRA CHANCE TO SAT AFTERNOON AND TO
NORTH PORTION OF FORECAST AREA CLOSER TO BETTER SATURATION/LIFT. AN
EVEN STRONGER SHORTWAVE THRU THE WEST-NORTHWEST FLOW APPROACHES FOR
LATER SAT NIGHT INTO SUN NIGHT WITH ANOTHER ROUND OF 850-700MB WARM
ADVECTION/MOISTURE TRANSPORT TO SPREAD ACROSS THE AREA. HOWEVER
CONSIDERABLE DIFFERENCES BETWEEN NAM/GFS ON THE AMOUNT OF MOISTURE
RETURN/INCREASE THAT LIFTS NORTH AHEAD OF THE APPROACHING SFC-850MB
TROUGH/FRONT. NAM MORE ROBUST THAN GFS WITH THIS. WITH RECENT TREND
OF SUBSEQUENT NAM RUNS TOWARD GFS SOLUTION...SIDED WITH GFS/ECMWF
FOR NOW AND LEFT SAT NIGHT THRU SUN NIGHT POPS IN THE CHANCE RANGE
FOR NOW...WHICH BLENDS QUITE WELL WITH NEIGHBORING GRIDS. AGAIN WITH
A MODEL COMPROMISE/BLEND FAVORED...GENERALLY USED A BLEND OF
GUIDANCE LOWS/HIGHS FOR TONIGHT THRU SUN NIGHT.
.LONG TERM...MONDAY THROUGH THURSDAY
12.00Z GFS/ECMWF/CAN GEM/GFS ENSEMBLE MEAN ARE IN RATHER GOOD
AGREEMENT WITH THE 500MB FLOW PATTERN ACROSS NOAM ON MON. UKMET
REMAINS A BIT LESS PROGRESSIVE THAN THE CONSENSUS OF MODELS ABOVE.
MODEL AGREEMENT REMAINS QUITE GOOD INTO THU...AS DOES RUN-TO-RUN
CONSISTENCY WITH 11.00Z RUNS. THIS AS RIDGING ALOFT BUILDS INTO
CENTRAL NOAM THRU THE PERIOD AND TROUGHING DEVELOPS OVER THE EASTERN
CONUS AND NEAR THE WEST COAST. MON-THU PERIOD SETTING UP TO BE ON
THE DRY/QUIET SIDE WITH ABOVE AVERAGE FORECAST CONFIDENCE. DRIER AND
COOLER CANADIAN HIGH PRESSURE IS SLATED TO DROP SLOWLY SOUTHEAST
ACROSS THE REGION IN THE MON-THU PERIOD. THIS EAST OF THE BUILDING
UPPER RIDGE AXIS AND UNDER NORTHWEST FLOW ALOFT. A SMALL -SHRA/-TSRA
CHANCE LINGERS OVER THE NORTHEAST END OF THE FORECAST AREA ON MON AS
A WEAK SHORTWAVE RIPPLES THRU THE NORTH-WEST FLOW. THE DRIER SFC
HIGH AND BUILDING HGTS ALOFT THEN SPREAD ACROSS THE REGION FOR TUE-
THU. SHOULD THE SLIGHTLY MORE PROGRESSIVE ECMWF BE MORE CORRECT BY
DAY 7...MAY YET NEED A SMALL -SHRA/TSRA CHANCE THU. LEFT THU DRY FOR
NOW AS MODELS OFTEN TOO FAST WITH FEATURES BY DAY 7 AND ENSEMBLE/
MODEL CONSENSUS IS ALREADY A BIT SLOWER. WITH NORTHWEST FLOW ALOFT
THRU THE PERIOD...STANDARDIZED ANOMALIES SHOW 850MB TEMPS 0.5 TO 1.0
SIGMA BELOW NORMAL FOR MON INTO THU. TEMPS THRU THE PERIODS LOOK TO
REMAIN A BE BELOW NORMAL...MAINLY THE HIGHS. GFS MEX/ENSEMBLE MOS
AND HPC GUIDANCE TEMPS QUITE SIMILAR THRU THE PERIOD AND LOOK WELL
TRENDED.
&&
.AVIATION...TONIGHT AND FRIDAY
COLD FRONT WILL PUSH INTO EASTERN WI LATE THIS EVENING...TAKING THE
CONVECTIVE THREAT WITH IT. HOWEVER...KLSE WILL STILL HAVE A SHRA/TS
THREAT UNTIL AROUND 00Z OR SO. SCATTERING OF THE CLOUD DECK POST THE
FRONT SHOULD OCCUR...PER THE LATEST SATELLITE TRENDS AND RH FIELDS.
THE MAIN WIND SHIFT IS FARTHER BEHIND THE FRONT THOUGH...AND EXPECT
A MORE WESTERLY SFC WIND COME FRI MORNING. IN ADDITION...WIND SPEED
SHOULD PICK UP AS LATE MORNING MIXING KICKS IN...WITH SOME GUSTY
CONDITIONS FOR FRI AFTERNOON. OVERALL...VFR CONDITIONS SHOULD BE
RULE ONCE THE STORM THREAT EXITS EAST EARLY THIS EVENING.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR WIZ042-WIZ043-
WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.
MN...NONE.
IA...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR IAZ030.
&&
SHORT/LONG TERM...RRS
AVIATION..........RIECKHazardous weather outlook, Jun 12, 4:00 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 400 PM CDT THU JUN 12 2008 IAZ008>011-018-019-029-MNZ079-086>088-094>096-WIZ017-029-032>034-041- 131000- ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-DODGE-FAYETTE-FILLMORE-FLOYD- HOUSTON-HOWARD-JACKSON-LA CROSSE-MITCHELL-MOWER-OLMSTED-TAYLOR- TREMPEALEAU-WABASHA-WINNESHIEK-WINONA- 400 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY EVENING. BRIEF HEAVY DOWNPOURS WILL ACCOMPANY THE STRONGER STORMS...ALONG WITH THE POSSIBILITY FOR SMALL HAIL AND GUSTY WINDS. SEVERE WEATHER IS NOT ANTICIPATED HOWEVER. MEANWHILE...PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA ARE STILL EXPERIENCING SOME FLOODING HAZARDS DUE TO THE RECENT RAINS. FLOOD WARNINGS CONTINUE FOR EARLY THIS EVENING FOR THOSE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY INTO MONDAY. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT. HOWEVER...RAINFALL AND FLOODING REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ030-WIZ042>044-053>055-061-131000- ADAMS-CLAYTON-CRAWFORD-GRANT-JUNEAU-MONROE-RICHLAND-VERNON- 400 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE AREA THIS EVENING...MAINLY EAST OF A SPARTA WISCONSIN TO ELKADER IOWA LINE. VERY HEAVY DOWNPOURS WILL ACCOMPANY THESE STORMS...ALONG WITH THE THREAT FOR SOME LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES CANNOT BE RULED OUT. THE SEVERE THREAT SHOULD MOVE EAST OF THE AREA BY 7 PM. HOWEVER...THE FLOODING THREAT FROM THE HEAVY RAINS WILL CONTINUE THROUGH THE EVENING HOURS. A FLOOD WATCH IS IN EFFECT FOR THIS AREA UNTIL 1 AM FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY INTO MONDAY. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM TONIGHT. IN ADDITION... RAINFALL AND FLOODING REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK
In the hours before
Local storm report, Jun 12, 3:28 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
328 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM FLASH FLOOD LANCASTER 42.85N 90.71W
06/12/2008 GRANT WI EMERGENCY MNGR
MAJOR FLOODING REPORTED IN LANCASTER...POTOSI...AND
PLATTEVILLE. MOST STATE HIGHWAYS CLOSED IN THE COUNTY.
STILL PERFORMING RESCUES.
&&
SHEALocal storm report, Jun 12, 3:48 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
348 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL BIG FLATS 44.12N 89.80W
06/12/2008 E0.75 INCH ADAMS WI AMATEUR RADIO
&&
SHEALocal storm report, Jun 12, 3:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
351 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM FLOOD 2 NW LONE ROCK 43.21N 90.23W
06/12/2008 RICHLAND WI AMATEUR RADIO
LOTS OF RUN OFF. DITCHES FILLING UP QUICK.
&&
SHEALocal storm report, Jun 12, 3:55 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
355 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HEAVY RAIN 4 W LANCASTER 42.85N 90.79W
06/12/2008 M3.30 INCH GRANT WI CO-OP OBSERVER
MEASURED AT LANCASTER AG STATION. MAJOR RUNOFF REPORTED.
&&
SHEALocal storm report, Jun 12, 4:01 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
401 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 4 ESE RICHLAND CENTER 43.32N 90.31W
06/12/2008 RICHLAND WI AMATEUR RADIO
WATER OVER ROAD ON HIGHWAY 58 ABOUT 4 MILES FROM HIGHWAY
14.
&&
SHEALocal storm report, Jun 12, 4:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
410 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM FLASH FLOOD 5 S RICHLAND CENTER 43.27N 90.38W
06/12/2008 RICHLAND WI AMATEUR RADIO
WATER OVER COUNTY ROADS O AND OO.
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:22 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 38 min |
| Jun 12, 1:36 PM CDT | Flash Flood Warning | ARX | Grant | 3 hr |
| Jun 12, 2:14 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 46 min |
| Jun 12, 2:26 PM CDT | Tornado Warning | ARX | Grant | 15 min |
| Jun 12, 2:50 PM CDT | Flash Flood Warning | ARX | Richland | 5 hr |
| Jun 12, 3:06 PM CDT | Flash Flood Warning | ARX | Adams, Juneau | 4 hr |
| Jun 12, 3:19 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 26 min |
Nearby
Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.